Byetta is almost guaranteed to make you nauseous; TWICE. Once when you start the 5mg dose and again probably worse when you start the 10mg dose. MOST people experience the nausea, usually for at least a week; although we've had some go for almost 2 months and some that had to just plain quit Byetta because of the nausea. In most cases it will pass; try to limit your carb intake and it tends to make it easier.
If you are taking Actos, Meformin and Glucatrol, you will probably have to drop the Actos and cut the doseage of the others in half at the 10mcg level of Byetta or the drug will surely drop you blood sugar into the low 50's on a regular basis. (thats the shocky feeling you refer to).
If all else fails and you can't deal with the nausea, there are some new drugs on the market that are "orals" that don't have nausea as a side effect that do much the same thing as Byetta, just not as well (so if you can deal with the Byetta, for now you are better off with it).
Post Edited (Jeannie143) : 11/20/2006 1:04:20 PM (GMT-7)
Concerns, I have been on B since July 06 no real problems I went on 10 about three months ago. I have not experienced any low bouts what so ever, at first my levels averaged about 150. I had minor out patient surgery in Oct, and since then my levels have bee 200 and higher at one point 383 which in my book is high. I have not experienced any weight loss even though I have tightened my belt by one whole. I am 6ft and 261 lbs male.
I have been working out for a little more than a month with no benefits coming to bear which is aggravating to say the least any help here? Current Meds, B10, actos45mg, met Forman er500mg, altace2.5mg I really want to kick this in the pants and I am feeling beat up with the lack of results. To top it off I am a healthy eater fresh veggies meats cooked correctly (not fried) snacks during the day. Help!
Well, those numbers are telling you the Byetta is not working for you. You may not be a type 2 any longer or your pancreas function may be broken to the point where the Actos and the Byetta really aren't working for you. In any event you need to see your doctor ASAP as those numbers are numbers that will lead you to kidney failure and heart disease just to mention a few nasty side effects.
Well went to the Dr Thursday and he left my Meds alone and added 4 units Lantis nightly injections (to increase nightly until my levels are 110 range)which by the way have also NOT helped. my fasting levels have been above 220 except for Sunday morning 179 and Saturday night 419. I am going back tomorrow for a another check up, what gives?
Wow Jennifer, that Glucotrol really did the trick!! I get shakey and have all the hypo symptoms if I sink into the 50's and immediately go to the freezer for my "cure".....a hagendaz ice cream bar!! Get yourself a pill splitter at the drugstore as its a good way to experiment with "half" doseages. Now, lets talk about what just happened with the low and subsequent high at night. I'm going to guess that the Glucotrol caused an insulin flow that pushed your blood sugar down. But lets remember, Insulin stimulates the liver to store glucose in the form of glycogen. A large fraction of glucose absorbed from the small intestine is immediately taken up by hepatocytes, which convert it into the storage polymer glycogen.
Insulin has several effects in liver which stimulate glycogen synthesis, the net effect of which is clear: when the supply of glucose is abundant, insulin "tells" the liver to bank as much of it as possible for use later. It is that "Later" that occured around bedtime and for many people occurs about 3am in the morning, when the liver release this stored sugar and "bingo" up goes your blood sugar!
So.......lets take that pill splitter and cut your metformin dose in half in the morning and save the other half for after lunch, especially if you take a glucotrol at that point in time. That way the metformin will sensitize you to the insulin release but also inhibit the glucose manufacturing that happens as your glucotrol pushes the insulin up in your body!! (it goes without saying here, you HAVE TO ASK YOUR DOCTOR about all this before you try it)!!!<---Warrens standard disclaimer and saftey notice!!
Now, for the very same reasons Im recommending you try the aforementioned Im not kean on your moving to Lantus at this time. You don't want to permantently raise the insulin level in your system over a 24 hour period if you can control the spikes as they occur. Increasing your basal level of insulin will increase your manufacture of Triglicerides, fat production and again, the manufacture and storage of glucose in your liver. For those of us that DON't use Byetta, Lantus can be a godsend, but if you have that magic bullet called Byetta and your orals appear to be working, some creative timing as Claire showed us in an earlier post may be the key to keeping your spikes at lower levels !!!
I hope this helped and didn't add to the confusion!